MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDICS MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH; ORTHOPEDICS MANUAL SURGICAL INSTRUMENT
Catalog Number 48906075
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the hex attachment for the torque driver broke while torquing the connectors, had another hex attachment that was used successfully.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: no relevant manufacturing issues were identified as all released units met stryker specifications.The event happened during final tightening.The device was determined to be 12 years old at the time of the event, and the customer was unable to estimate how many times it was used before.Conclusion: the most likely cause of the event was failure during torquing due to wear caused by the device's extended use.
 
Event or Problem Description

Brand Name
TRIO CONNECTOR 3.5 MM HEX SOCKET FOR TORQUE WRENCH
Common Device Name
ORTHOPEDICS MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5679620
Report Number0009617544-2016-00205
Device Sequence Number213190
Product Code LXH
UDI-Device Identifier07613327273328
UDI-Public(01)07613327273328
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48906075
Device Lot Number045186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1